MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G32194
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a right leg arteriogram in which access was gained through the sfa a flexor introducer sheath was being removed when the hub separated from the sheath.As the user continued to remove the sheath it separated two more times about a third and two thirds of the way down the sheath.All three segments were stuck to the coil and manually pulled from the patient.Another sheath was used to complete the procedure.No portion of the device remained inside the patient.This did not result in the need for additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: the complaint facility (b)(6) hospital informed cook on 19aug2020 of an incident involving a flexor introducer sheath (kcfw-5.0-38-30-rb) from 13017443.The device reportedly separated at the hub and 2 additional places along the sheath exposing the inner coil and liner during a right leg arteriogram on (b)(6) 2020.The sheath was manually extracted and another was used in its place.The patient reportedly experienced no harm as a result of this incident, no additional harm was reported.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, interview of personnel, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one device in used condition to cook with biological material present for investigation.Physical examination of the returned device showed: the check-flo valve was separated from the sheath.The sheath material was also separated into 3 section attached by exposed coil.The proximal section measured 6.3cm followed by a 2.1cm section of tnrt liner exiting the sheath and 8.5cm of exposed coil.The middle section measures 9cm followed by 2.2cm of exposed coil.The distal section measures 20.2cm of sheath material.The flare was out of round where it pulled out of the check-flo valve.All sheath separation points were stretched, jagged and/or accordioned.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Sheath removal.2.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.How supplied.Upon removal from package, inspect the product to ensure no damage has occurred." a capa was previously completed to address this failure mode for 4 to 8.0fr devices with prefixes kcfw, ksaw, and kcfn, and the capa included a root cause investigation.The capa team did not arrive at a definitive root cause.One primary contributing factor was identified: cook flexor devices are able to be advanced into restrictive anatomies, and the capa investigation showed clinical users may be using these devices to force through restrictive anatomy, causing separation upon removal.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded unintentional user error contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10470914
Report Number1820334-2020-01591
Device Sequence Number11497830
Product Code DYB
UDI-Device Identifier00827002321946
UDI-Public(01)00827002321946(17)230228(10)13017443
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberG32194
Device Catalogue NumberKCFW-5.0-38-30-RB
Device Lot Number13017443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1